A mathematical model for the growth of elongated bones



Downloads per month over past year

Fasano, A. and Herrero, Miguel A. and López, J. M. and Medina Reus, Elena (2010) A mathematical model for the growth of elongated bones. Communications in Applied and Industrial Mathematics, 1 (2). pp. 153-164. ISSN 2038-0909

[thumbnail of Herrero70.pdf]

Official URL: http://caim.simai.eu/index.php/caim/article/view/2010CAIM554


A mathematical model to describe the process of formation of bone tissue by replacement of cartilage tissue is presented and discussed. This model is based on an absorption-diffusion system which describes the interaction of two key signalling molecules. These molecules characterize the dynamics of the transition zone between the cartilage and the bone tissue. Some experimental data are needed to estimate some model parameters. We discuss
how our results are essentially unaffected by small variations, and in a particular case, not necessarily small variations in the experimental values.

Item Type:Article
Uncontrolled Keywords:Growth plate dynamics; mathematical model; robustness
Subjects:Medical sciences > Biology > Biomathematics
Sciences > Mathematics > Differential equations
Sciences > Mathematics > Operations research
ID Code:22554
Deposited On:24 Jul 2013 11:09
Last Modified:12 Dec 2018 15:07

Origin of downloads

Repository Staff Only: item control page